Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 183, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 4, 2012, 10:01 PM CDT for 4 counties in Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 10:01 PM CDT (03:01 UTC)
- Expired
- Jun 4, 2012, 10:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Jackson County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 10:36 PM CDT | TSTM WND DMG | 3 Nw Algood, TN | TREE DOWN ON CARS NEAR THE BANGHAM COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS54 KOHX 050301
SVROHX
TNC027-087-133-141-050345-
/O.NEW.KOHX.SV.W.0183.120605T0301Z-120605T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1001 PM CDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL PUTNAM COUNTY IN MIDDLE TENNESSEE...
CLAY COUNTY IN MIDDLE TENNESSEE...
JACKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1045 PM CDT
* AT 1000 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CELINA...
MOVING SOUTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GAINESBORO...
LIVINGSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM TUESDAY
MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3626 8522 3615 8573 3660 8579 3663 8562
3662 8542
TIME...MOT...LOC 0301Z 342DEG 33KT 3651 8564
$$
FORECASTER:132 follow-up statements
829
WWUS54 KOHX 050317
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1017 PM CDT MON JUN 4 2012
TNC027-050326-
/O.CAN.KOHX.SV.W.0183.000000T0000Z-120605T0345Z/
CLAY TN-
1017 PM CDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF C;AY COUNTY.
LAT...LON 3626 8522 3615 8573 3627 8575 3632 8575
3641 8577 3644 8553 3640 8550 3644 8548
3645 8534
TIME...MOT...LOC 0316Z 342DEG 33KT 3638 8559
$$
TNC087-133-141-050345-
/O.CON.KOHX.SV.W.0183.000000T0000Z-120605T0345Z/
OVERTON TN-PUTNAM TN-JACKSON TN-
1017 PM CDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON...
NORTH CENTRAL PUTNAM AND WESTERN OVERTON COUNTIES UNTIL 1045 PM
CDT...
AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GAINESBORO...MOVING SOUTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON.
LAT...LON 3626 8522 3615 8573 3627 8575 3632 8575
3641 8577 3644 8553 3640 8550 3644 8548
3645 8534
TIME...MOT...LOC 0316Z 342DEG 33KT 3638 8559
$$
13864
WWUS54 KOHX 050328
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1028 PM CDT MON JUN 4 2012
TNC087-133-141-050345-
/O.CON.KOHX.SV.W.0183.000000T0000Z-120605T0345Z/
OVERTON TN-PUTNAM TN-JACKSON TN-
1028 PM CDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JACKSON...NORTH CENTRAL PUTNAM AND WEST CENTRAL OVERTON COUNTIES
UNTIL 1045 PM CDT...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
EAST OF GAINESBORO...MOVING SOUTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN JACKSON AND NORTHERN
PUTNAM COUNTIES.
LAT...LON 3642 8540 3625 8527 3618 8558 3637 8563
3640 8550
TIME...MOT...LOC 0328Z 342DEG 33KT 3629 8550
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:43 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 4, 8:43 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 843 PM CDT MON JUN 4 2012 .MESOSCALE UPDATE... FULL 00Z KOHX SOUNDING PROFILE AND SOUNDING PARAMETERS SHOWING WEAK CAP JUST OFF THE SFC WITH A RELATIVELY DRY AIRMASS UP TO 600 MB...WITH SIGNIFICANT DRYING THEREAFTER. VERY UNIDIRECTIONAL WEAK NWLY FLOW THRU 700MB AND MARGINAL INSTABILITY AND CAPE PROFILES. AS EXPECTED WITH DIURNAL INFLUENCES WEAKENING...MARGINAL SFC BASED INSTABILITY EXCEPT FOR LOCATIONS FAR SW ALSO DISSIPATING. FAR SW LOCATIONS NEAR THE TN/AL BORDER ALSO BEST LOCATIONS FOR CAPE VALUES APPROACHING 2000 J/KG PER LATEST LAPS DATA. ISO TO SCT SHWRS/TSTMS FINALLY DEVELOPING ACROSS LOCATIONS TO OUR N AND NW...AND TO OUR NW IS WHERE THE STRONGEST ACTIVITY IS CURRENTLY OCCURRING. WEAK SFC BOUNDARY HAS MOVED FROM THE NE SLOWLY SWD ACROSS THE MID STATE TO NEAR A CLARKSVILLE TO SPENCER LINE. LATEST SATELLITE IR IMAGERY SHOWING A WEAK OUTFLOW BOUNDARY MOVING INTO NRN PORTIONS OF THE MID STATE. SHORT RANGE MODEL RUNS CONTINUE TO SHOW THE POTENTIAL FOR SHWRS/TSTMS TO MOVE FROM SRN KY INTO N CNTRL MID TN BETWEEN 02Z AND 03Z. MAIN AREA OF MCS DEVELOPMENT SEEMS TO HAVE SHIFTED A LITTLE FURTHER W ACROSS THE SRN IL...E MO...AND WRN KY THAN PREVIOUS MODEL RUNS HAVE SUGGESTED. LOOKS LIKE BULK OF MCS ACTIVITY THAT COULD EVENTUALLY MOVE INTO TN IS ALSO POSSIBLY SHIFTING FURTHER W...W OF THE TN RIVER. && .PREV DISCUSSION.../ISSUED 640 PM CDT MON JUN 4 2012/ MESOSCALE UPDATE... LATEST LAPS/MSAS SFC DATA SHOWING A WEAK FRONTAL BOUNDARY ACROSS SWRN KY STRETCHING SEWD ACROSS NRN PORTIONS OF THE CUMBERLAND PLATEAU WITH A WIND SHIFT BOUNDARY WELL TO OUR S ACROSS CNTRL MS AND AL. BEST OVERALL SFC BASED INSTABILITY...CAPE VALUES AROUND 2000 J/KG...AND DEWPOINTS IN THE MID TO UPPER 60S REMAINS ACROSS LOCATIONS NEAR THE TN/AL BORDER...S OF THE COUNTIES IN SVR TSTMS WATCH 353...BUT MODERATE VALUES OF BOTH REMAIN ACROSS THE WATCH AREA. LAPS SOUNDING PROFILES AROUND THE NASHVILLE METRO AREA ALSO SHOWING A CONTINUATION OF A WEAK CAP. THIS IS ALSO ECHOED IN PRELIMINARY DATA FROM THE 00Z KOHX SOUNDING AND SOUNDING PROFILE WHICH IS ALSO SHOWING A VERY UNIDIRECTIONAL RATHER LIGHT NWLY FLOW REGIME. VSBY SAT IMAGERY SHOWING AN OUTFLOW BOUNDARY MOVING INTO WRN KY FROM SRN IL...BUT REGIONAL RADAR NOT SHOWING ANY SIGNIFICANT DEVELOPMENT ALONG IT. DEWPOINT DEPRESSIONS AVERAGING 15 TO 20 DEGREES ON THE WHOLE...WITH DEWPOINTS GENERALLY IN THE LOWER TO MID 60S ACROSS THE WATCH AREA. HOWEVER...CONSENSUS OF THE SHORT TERM MODEL RUNS...INCLUDING THE LATEST FULL RUN OF THE HIGH RESOLUTION RAPID REFRESH...CONTINUING TO SHOWING THE BULK OF THE DEVELOPMENT OF SHWRS/TSTMS ACROSS SRN KY INTO NRN MIDDLE TN BETWEEN 00Z- 01Z...WITH THE PREVAILING NWLY FLOW PATTERN ALOFT CONTINUING THRU THIS TIME FRAME ALSO. PREV DISCUSSION.../ISSUED 404 PM CDT MON JUN 4 2012/ DISCUSSION... LATEST LAPS DATA STILL SHOWING THE CAP REMAINING BUT SLOWLY WEAKENING AS WE WARM THIS AFTERNOON. DYNAMICS ARE MINIMAL CURRENTLY BUT THE FRONTAL BOUNDARY ACROSS OUR AREA IS WORKING NORTHWARD NOW. AN AREA OF MOISTURE TO OUR NORTH IS PRODUCING SHOWERS FROM CENTRAL IL SE THROUGH CENTRAL AND EASTERN KY. THIS AREA OF MOISTURE ENHANCEMENT WILL MOVE SOUTHWARD AND WILL MOVE ACROSS TN TONIGHT. THUS...WILL INCLUDE 50-60 POPS FOR TONIGHT. STILL LOOKS AS THOUGH SOME STORMS COULD BE SEVERE ACROSS NORTHWESTERN AREAS. IN FACT...TSTM WATCH IS IN EFFECT FOR NORTHWEST ZONES THROUGH 10 PM THIS EVENING. OTW...THE ACTIVITY TONIGHT SHOULD END BY SUNRISE ACROSS OUR SOUTHERN AND EASTERN MOST AREAS. THE WEATHER PATTERN THEREAFTER WILL TAKE A TURN TOWARD AN EXTENDED DRY PERIOD. NW FLOW REMAINS BUT DRY CONDITIONS UPSTREAM WILL PREVAIL. AND...BY THE WEEKEND HIGHER PRESSURE IN THE UPPER ATMOSPHERE WILL BUILD ACROSS TX AND HEAD OUR WAY. SOME MOISTURE WILL ATTEMPT TO UNDERCUT THE RIDGE BY SUNDAY AND MONDAY. HOWEVER...CONVECTION CHANCES ARE IFFY AND I WILL LEAVE THOSE CHANCES OUT OF THE FCST FOR NOW. FOR THE NEAR TERMS TEMPS...THE DRY NW FLOW ALOFT WILL EQUATE TO COOL OVERNIGHTS FOR EARLY JUNE. THE TUESDAY NIGHT AND WEDNESDAY NIGHT LOWS WILL BE IN THE 50S FOR MOST AREAS AS THE SFC HIGH IS IN CLOSE PROXIMITY. AGAINST THE MAV GUIDANCE...MY TEMPS WONT DIFFER MUCH. FOR THE EXT TEMPS...WARMING TREND TO TAKE PLACE AS THE UPPER HIGH BUILDS IN. BY THE WEEKEND...TEMPS WILL RETURN TO LEVELS THAT WILL RUN ABOUT 3-5 DEGREES ABOVE NORMAL. WILL GO ABOVE THE MEX GUIDANCE BY A DEGREE OR TWO AS THE LONG TERM NUMERIC DRIFTS TOWARD CLIMO. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 4, 5:07 AM CDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT MON JUN 4 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-051015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 507 AM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE TENNESSEE...GENERALLY ALONG AND WEST OF THE I-24 CORRIDOR. A WARM FRONT SITUATED NEAR THE I-24 CORRIDOR WILL PROVIDE THE FOCUS FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS...WHICH ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO THIS EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER IMPACTS...ALTHOUGH LOCALLY HEAVY RAINFALL AND MINOR FLOODING ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Special weather statement, Jun 4, 9:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
944 PM CDT MON JUN 4 2012
TNZ010-011-031-033-034-050330-
CLAY-FENTRESS-JACKSON-OVERTON-PICKETT-
944 PM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON...
OVERTON AND PICKETT COUNTIES...
AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOMPKINSVILLE...OR 12 MILES NORTHWEST OF
CELINA...MOVING SOUTHEAST AT 40 MPH.
PEOPLE IN CLAY...NORTHEASTERN JACKSON...NORTHWESTERN FENTRESS...
OVERTON AND PICKETT COUNTIES...INCLUDING THE CITY OF CELINA...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3661 8479 3658 8476 3623 8533 3662 8577
3663 8507
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:44 PM CDT | Special Weather Statement | OHX | Clay, Overton, Pickett | 46 min |
| Jun 4, 10:46 PM CDT | Special Weather Statement | OHX | Putnam | 29 min |
| Jun 5, 12:05 AM CDT | Special Weather Statement | OHX | Benton | 55 min |
| Jun 5, 12:14 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 61 min |
| Jun 5, 1:08 AM CDT | Special Weather Statement | OHX | Benton, Humphreys, Lewis, Perry | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.